Alert archive / Texas / Lake Wind Advisories in 2021
Lake Wind Advisory 7, NWS Shreveport, LA
NWS Shreveport, LA issued this lake wind advisory at Mar 10, 2021, 3:52 AM CST for 4 states. It took effect at Mar 10, 2021, 10:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2021, 3:52 AM CST (09:52 UTC)
- In effect from
- Mar 10, 2021, 10:00 AM CST
- Expired
- Mar 10, 2021, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Shreveport, LA
All 34 counties
Columbia County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Red River Parish, LA, Sabine Parish, LA, Webster Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1800 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
719 WWUS74 KSHV 100952 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 352 AM CST Wed Mar 10 2021 ARZ059-070>072-LAZ001>004-010>012-017-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-102300- /O.NEW.KSHV.LW.Y.0007.210310T1600Z-210310T2300Z/ Little River-Miller-Lafayette-Columbia-Caddo-Bossier-Webster- Claiborne-De Soto-Red River-Bienville-Sabine-McCurtain-Bowie- Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- Including the cities of Ashdown, Texarkana, Stamps, Lewisville, Bradley, Magnolia, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Many, Zwolle, Pleasant Hill, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 352 AM CST Wed Mar 10 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * WHAT...South winds 15 to 20 mph with gusts up to 30 mph are expected before lunch and on through the afternoon. * WHERE...Portions of southwest Arkansas, northwest Louisiana and Toledo Bend country, eastern Texas and southeast Oklahoma. * WHEN...From 10 AM this morning to 5 PM CST this afternoon. * IMPACTS...Strong winds will cause rough waves on area lakes and will create very hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution especially on open waters as strong winds and rough waves can cause small craft to take on water or capsize. && $$
1 follow-up statement
948 WWUS74 KSHV 101913 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 113 PM CST Wed Mar 10 2021 ARZ059-070>072-LAZ001>004-010>012-017-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-102300- /O.CON.KSHV.LW.Y.0007.000000T0000Z-210310T2300Z/ Little River-Miller-Lafayette-Columbia-Caddo-Bossier-Webster- Claiborne-De Soto-Red River-Bienville-Sabine-McCurtain-Bowie- Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- Including the cities of Ashdown, Texarkana, Stamps, Lewisville, Bradley, Magnolia, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Many, Zwolle, Pleasant Hill, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 113 PM CST Wed Mar 10 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...South winds 15 to 20 mph with gusts up to 30 mph are expected before lunch and on through the afternoon. * WHERE...Portions of southwest Arkansas, northwest Louisiana and Toledo Bend country, eastern Texas and southeast Oklahoma. * WHEN...From 10 AM this morning to 5 PM CST this afternoon. * IMPACTS...Strong winds will cause rough waves on area lakes and will create very hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 44
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Mar 9, 10:56 PM CST, 4 hours 56 minutes earlier.
Area forecast discussion, Mar 9, 10:56 PM CST, 4 hours 56 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1056 PM CST Tue Mar 9 2021 .AVIATION... VFR conditions are expected to continue through the evening hours, with MVFR ceilings rolling in after 10/09z, but lifting by 10/18z. However, MVFR ceilings to return across the TAF sites towards the end of the period, except at KMLU/KELD. Additionally, gusty SE winds near 10 kts to continue across the region tonight, increasing to near 15 kts, with higher gusts tomorrow. /20/ && .UPDATE... Other than minor changes to temperatures to account for current trends, the remainder of the forecast remains on track. Expect mostly cloudy conditions tonight, with some low clouds developing across the region just before daybreak. Overnight lows will fall into the mid to upper 50s area-wide. /20/ && PREV DISCUSSION... /issued 309 PM CST Tue Mar 9 2021/ SHORT TERM.../Tonight through Tomorrow Night/ Strong pressure gradients will help to keep things windy over the course of this short-term forecast period. A Lake Wind Advisory will expire tonight at 5pm, and it quite possible another one will be considered for some areas tomorrow as well. Look for these south winds to increase mid and upper-level moisture as well, and increase cloud cover over the course of this period as well. Temperatures over the course of this short-term will continue to run well above average, with lows tonight ranging in the mid 50s. Afternoon highs tomorrow may push over 80 degrees in some areas, and overnight lows will only drop down into the low to mid 60s. Into Thursday, rain chances will return to our far north zones, as strong SW flow will allow for things to destabilize across the region. This shower activity will expand south into the long-term, and remain across the area into Thursday night. /44/ LONG TERM.../Thursday through Monday Night/ Strong southwesterly flow aloft will persist ahead of a powerful upper trough digging southeast through the Great Basin and will continue to stream moisture from the Pacific into the region. A series of lead shortwaves will push a cold front southward, which will stall across Northern Oklahoma/Northern Arkansas. Strong low- level southerly flow should transport enough moisture northward from the Gulf of Mexico for a few showers and thunderstorms in the warm air advection regime during the day Thursday northwest of a line from Tyler, to Shreveport, to El Dorado. Amplification of the flow aloft as the trough approaches the Four Corners Region combined with the stalled front will cause the greatest forcing for ascent to be removed from the forecast area Thursday night. Rain chances will increase again on Friday but will generally remain north of a line from Clarksville TX to Prescott AR through Saturday afternoon. Medium range models continue to come into better agreement for Sunday. By late Saturday night/early Sunday, the strong upper trough and surface low will be nearly vertically stacked over Southeast Colorado/Northeast Texas. A squall line will likely develop ahead of a dryline over Oklahoma and Texas. This line of strong, possibly severe thunderstorms will affect the CWA on Sunday. Timing differences still exist among the models with the GFS bringing the squall line across the area starting as early as 12z Sunday and moving all of the precip out of the area shortly after 00z Monday. The ECMWF is about 6 to 8 hours slower. Both models suggest there will be a decided lack of instability and relatively weak lapse rates. On the flip side, deep layer and low-level shear profiles will be quite strong. Severe weather appears to be a definite possibility, but the extent of the risk remains uncertain. Damaging winds and isolated tornadoes embedded within the squall line will likely be the primary severe weather threat on Sunday. They dryline will become much less defined with eastward extent, but a strong mid-level jet, which will help to develop and sustain the convection on Sunday will move northeast towards the Mid Mississippi and Ohio River Valleys by sunrise Monday. This will remove any forcing for ascent from the region and should bring a period of dry weather back to the forecast area for Monday. In addition to the rain and potential severe weather threat, unseasonably warm temperatures for most of the long term period. Through Sunday, daytime high temperatures are still being trended several degrees warmer than NBM guidance. CN && .PRELIMINARY POINT TEMPS/POPS... SHV 58 80 64 80 / 0 10 0 10 MLU 56 78 64 80 / 0 10 0 10 DEQ 60 75 62 75 / 0 10 10 30 TXK 59 77 64 76 / 0 10 10 30 ELD 57 78 62 78 / 0 10 0 20 TYR 60 78 64 78 / 0 10 0 20 GGG 60 79 64 79 / 0 10 0 20 LFK 59 80 64 81 / 0 10 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 20
Hazardous weather outlook, Mar 9, 6:17 AM CST, 21 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 617 AM CST Tue Mar 9 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 617 AM CST Tue Mar 9 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated to scattered showers and a few thunderstorms will be possible across Northeast Texas, Southeast Oklahoma, Southwest Arkansas, and Northwest Louisiana Thursday and Friday, as a series of upper level disturbances lift northeast over these areas. Showers and embedded thunderstorms are expected to increase across the region Sunday ahead of a strong upper level storm system that will lift northeast across the Texas and Oklahoma Panhandles and into Western Kansas. The potential will exist for strong to severe thunderstorms to develop along and ahead of this system and associated dry line, and spread across the region Sunday and Sunday night. These showers and thunderstorms and associated severe weather threat are expected to diminish from west to east across the region Monday morning. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 15
Nearby
Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Louisiana, 2021Lake Wind Advisories in Arkansas, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.